Alert archive / Wyoming / High Wind Watches in 2014
High Wind Watch 10, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Mar 10, 2014, 8:31 AM MDT for 6 counties in Wyoming. It took effect at Mar 10, 2014, 10:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 10, 2014, 8:31 AM MDT (14:31 UTC)
- In effect from
- Mar 10, 2014, 10:00 PM MDT
- Expired
- Mar 10, 2014, 1:29 PM MDT
- In force
- Issued by
- NWS Riverton, WY
Counties Big Horn County, WY, Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Park County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 103 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 2.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1801 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Mar 10, 3:10 AM MDT, 5 hours 21 minutes earlier.
Area forecast discussion, Mar 10, 3:10 AM MDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 310 AM MDT MON MAR 10 2014 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT THE PRECIPITATION IN WESTERN WYOMING IS BEING DELAYED. SO FAR THERE HAS NOT BEEN ANY SOURCE OF LIFT TO TAP INTO THE SUBTROPICAL PACIFIC MOISTURE STREAMING INTO THE AREA. THE LATEST MODEL RUNS HAVE DELAYED ANY BRIEF PERIOD OF ISENTROPIC LIFT UNTIL 12Z MONDAY WHICH BY THAT TIME...OTHER DYNAMICS WILL BE KICKING IN ANYWAY. SO HAVE DELAYED THE ONSLAUGHT OF THE STEADIER PRECIP OUT WEST TO RIGHT AROUND ISSUANCE TIME. STEADY SNOW IN THE WESTERN MOUNTAINS...HEAVY AT TIMES...WILL OCCUR TODAY WITH THE SNOW LEVEL ELEVATING TO ABOUT 7500 FEET. THE WINTER WEATHER ADVISORY STILL LOOKS ON TRACK FOR THE WESTERN WY MTNS WITH THE PRECIP INCREASING GRADUALLY TODAY THROUGH TONIGHT WITH TONIGHT BEING THE APEX OF THE STORM. TONIGHT IS WHEN THE 700MB TROUGH WILL PUSH SOUTH...WRAP AROUND ISENTROPIC LIFT OCCURS ON THE BACK SIDE OF THE TROUGH AND Q VECTOR FORCING AID IN LIFT. AS FOR THE WESTERN VALLEYS...THERE COULD BE AS MUCH MELTING AS THERE WILL BE ACCUMULATING SNOW SO WILL KEEP THEM OUT OF THE ADVISORY FOR NOW. IN ADDITION...AN ASSOCIATED COLD FRONT WILL PUSH SOUTH HELPING TO SHIFT THE FOCUS OF PRECIP TO AREAS EAST OF THE DIVIDE. ALL THE AFOREMENTIONED DYNAMICS WILL PRODUCE SNOWFALL THAT WILL SEED A LOWER DECK OF UPSLOPE INDUCED SNOW CLOUDS THAT WILL ENHANCE SNOWFALL IN THE UPSLOPE FAVORED AREAS EAST OF THE DIVIDE LATER TONIGHT THROUGH TUESDAY MORNING. WILL LET THE DAY SHIFT HANDLE ANY HILITES FOR POTENTIAL ADVISORIES FOR LATE TONIGHT AND TUESDAY MORNING FOR UPSLOPE FAVORED AREAS MAINLY FROM LND TO CPR. FAVORABLE DENDRITIC GROWTH WILL OCCUR IN THE WEST EARLY THIS EVENING AND EARLY TUESDAY MORNING FOR AREAS EAST OF THE DIVIDE. THE BIG HORN MTNS ALSO STAND A CHANCE OF RECEIVING ADVISORY AMOUNTS OF SNOW. ANY RAIN THIS EVENING IN THE WEST WILL TURN TO SNOW AS THE SNOW LEVEL REACHES THE VALLEY FLOORS. IT WILL BE ALL SNOW EAST OF THE DIVIDE BECAUSE BY THE TIME THE SIGNIFICANT PRECIP REACHES THIS AREA...H7 TEMPS WILL BE IN THE MINUS LOW TEENS. THIS COLD FRONT WILL LIKELY PACK SOME PRETTY STRONG WINDS WITH 3 HOURLY 9MB SURFACE PRESSURE RISES PROGGED FOR EASTERN JOHNSON COUNTY. MET MOS GUIDANCE IS INDICATING 37 KNOT SUSTAINED WINDS FOR 09Z TUE IN BYG AND 35 KNOT SUSTAINED WINDS IN RIVERTON AT 15Z TUE AS THE POST FRONTAL WINDS COME SCREAMING SOUTH THROUGH THE WIND RIVER CANYON AND EMPTY INTO THE BASIN. THIS WILL EFFECTIVELY LOWER SNOW AMOUNTS IN RIVERTON DUE TO THE STRONG DOWNSLOPE EFFECT THERE AFTER THE INITIAL FROPA WHILE SNOWFALL LIKELY INCREASES IN THE LANDER FOOTHILLS AND THE EAST SLOPE OF THE WIND RIVER MTNS. WITH STRONG POST FRONTAL WINDS EXPECTED IN JOHNSON COUNTY/BYG...AN ADVISORY MAY ALSO WANT TO BE CONSIDERED FOR LATE TONIGHT/TUE MORNING FOR ZONE 10 AND MAYBE 11. THE FRONT WILL MAKE IT TO RKS BY 18Z TUE. AS FOR TEMPS...ONE MORE MILD DAY IS EXPECTED EAST OF THE DIVIDE TODAY BEFORE THE FROPA TONIGHT. BY WEDNESDAY MORNING WE SHOULD SEE SOME SINGLE DIGIT READINGS IN THE FAR WEST. WEDNESDAY MORNING WILL HAVE AN IDEAL SET UP FOR FOG IN THE VALLEYS AND BASINS WITH WARM AIR ADVECTION FROM THE NORTH...A FRESH SNOW COVER IN PLACE AND CLEARING SKIES. WARMER WEATHER IS EXPECTED WEDNESDAY. ICE JAM FLOODING WILL CONTINUE TO BE AN ISSUE IN THE BIG HORN BASIN...JOHNSON AND NATRONA COUNTIES WITH TEMPS WELL ABOVE FREEZING EXPECTED THERE TODAY. WITH RAIN OR MIXED SNOW AND RAIN EXPECTED IN THE FAR WEST VALLEYS TODAY...MINOR SMALL STREAM AND URBAN FLOODING COULD BE AN ISSUE TODAY BEFORE ALL PRECIP TURNS TO SNOW THIS EVENING. .LONG TERM...THURSDAY THROUGH MONDAY RIDGE CENTERED ALONG THE WEST COAST TO START THE PERIOD WITH SEWD MOVING CLIPPER FORECAST TO MOVE INTO THE NRN HIGH PLAINS WITH JUST A GLANCING BLOW THIS FAR WEST. AS OF NOW...LOOKS LIKE JUST A DRY FRONTAL PASSAGE IN THE NRN AND NERN ZONES. FLATTENING RIDGE AXIS MOVES OVERHEAD ON FRIDAY IN ADVANCE OF OUR SATURDAY SHORTWAVE TROUGH. SATURDAY'S SEWD MOVING SHORTWAVE COULD HAVE SOME PUNCH WITH IT IF THE CURRENT TRACK OF THE ECMWF AND GFS COME TO FRUITION. THE EURO IS EVEN TRYING TO CLOSE OFF THE MID LEVEL CIRCULATION OVER CENTRAL WYO AS IT TRACKS SE OVER US. THIS WILL DEFINITELY HAVE TO BE WATCHED AS WE GET A LITTLE CLOSER. MODELS HAVE BEEN WAFFLING BUT RIDGE POSITION ALONG THE COAST SUPPORTS AT LEAST THE POTENTIAL OF A STRONG SHORTWAVE. RIDGE IS THEN FORECAST TO BUILD BRIEFLY INTO THE INTER-MOUNTAIN WEST ON SUNDAY FOR A DRY DAY BEFORE ANOTHER POTENTIAL SHORTWAVE DROPS DOWN FROM THE SE ON MONDAY. ACTIVE PATTERN CONTINUES. && .AVIATION.../12Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES SNOW WILL OCCUR IN ABSAROKA AND EAST SLOPE OF THE WIND RIVER MOUNTAINS FROM 12Z THROUGH 12Z TUESDAY...EXPECT MVFR TO IFR CONDITIONS. VFR CONDITIONS WILL OCCUR THROUGH 03Z TUESDAY AT THE TERMINAL SITES. OVER THE NORTH AFTER 03Z A COLD FRONT WILL PUSH SOUTH FROM MONTANA AND SNOW WILL DEVELOP BY 06Z OVER THE NORTH. IN THE CENTRAL PART FROM KLND TO KCPR AFTER 06Z THE COLD FRONT WILL MOVE THROUGH AND SNOW WILL DEVELOP AROUND 09Z. THIS WILL LEAD TO MVFR TO IFR CONDITIONS. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES VALLEY RAIN AND MOUNTAIN SNOW WILL OCCUR OVER NW WY THROUGH 00Z TUESDAY. THEN RAIN WILL CHANGE TO SNOW IN THE VALLEYS. THE KJAC TERMINAL SITE WILL BE IMPACTED BY THE SNOW. MVFR TO IFR CONDITIONS WILL PREVAIL IN NW WY THROUGH THE PERIOD. RAIN AND SNOW WILL DEVELOP SOUTHWARD AFTER 18Z TO INCLUDE ALL OF THE WESTERN MOUNTAINS BY 00Z AS WELL AS THE STAR VALLEY. EXPECT MVFR TO IFR CONDITIONS TO OCCUR. SOME RAIN AND SNOW WILL IMPACT THE KBPI AND KPNA TERMINAL SITES AFTER 21Z THROUGH 01Z TUE...WITH ALL SNOW AFTER 01Z UNTIL AROUND 06Z. THE KRKS TERMINAL SITE WILL HAVE VFR CONDITIONS THROUGH THE PERIOD WITH A GUSTY WIND AFTER 17Z. && .FIRE WEATHER... EXPECT BRISK WEST SOUTHWEST WINDS FROM ROCK SPRINGS TO CASPER TODAY. ABUNDANT RAIN AND SNOW IS EXPECTED IN THE FAR WEST TODAY AND WILL TURN TO ALL SNOW TONIGHT. THE SNOW WILL SPREAD TO AREAS EAST OF THE DIVIDE LATE TONIGHT AND TUESDAY MORNING. VERY STRONG NORTH WINDS ARE EXPECTED IN ZONES 280...281 AND 287 FOLLOWING THE PASSAGE OF A COLD FRONT LATE TONIGHT AND TUESDAY MORNING. THE FRONT WILL REACH ROCK SPRINGS BY 18Z TUESDAY. EXPECT STRONG TEMPERATURE INVERSIONS IN THE BASINS AND VALLEYS WEDNESDAY MORNING ALONG WITH FOG AND POOR SMOKE DISPERSAL. BY WEDNESDAY MORNING WE SHOULD SEE SOME SINGLE DIGIT READINGS IN THE FAR WEST. TEMPERATURES WILL BE MILDER WEDNESDAY IN MANY AREAS. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 PM MDT TUESDAY WYZ001-012-014-024. && SHORT TERM...LIPSON LONG TERM...SKRBAC AVIATION...AR FIRE WEATHER...LIPSON
Hazardous weather outlook, Mar 10, 5:00 AM MDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT MON MAR 10 2014 WYZ001>020-022>030-111100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT MON MAR 10 2014 ...VARIOUS FLOOD ADVISORIES ACROSS THE FORECAST AREA UNTIL 4 PM TODAY... ...WINTER WEATHER ADVISORY FOR THE WESTERN MOUNTAINS TODAY THROUGH TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT TODAY...SIGNIFICANT SNOW TO CONTINUE ACROSS THE WESTERN MOUNTAINS. RAIN IN THE VALLEYS WITH LOCAL RAINFALL OF .50 TO .75 OF AN INCH MAY CAUSE ADDITIONAL FLOODING PROBLEMS IN THE STAR VALLEY AND JACKSON HOLE. WIDESPREAD SNOW WILL SPREAD TO AREAS EAST OF THE DIVIDE TONIGHT. ICE JAM FLOODING IN THE BIG HORN BASIN IS EXPECTED TO CONTINUE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...SNOW CONTINUES IN THE MORNING AND WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST IN THE AFTERNOON. SNOWFALL OF 2 TO 5 INCHES WILL FALL EAST OF THE DIVIDE BY TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT ANY NEW SNOWFALL TOTALS. REPORT SNOW OR FLOODING BY PHONE...EMAIL...OR SOCIAL MEDIA. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 8:31 AM MDT | High Wind Warning | RIW | Big Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 2 more | 24 hr |
Nearby
High Wind Watches in Wyoming, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.